CSN Login
Members Online: 20

Question on Osteoporosis and More Bad News

cinnamonsmile
Posts: 1049
Joined: Dec 2010

If you don't remember, I was on high dose prednisone from August 2013 thru October 2013.

Then I had to go back on high dose again starting December 2013 & am on it until at least May 2014.

I had a Bone Density scan back in March 2013. My pulmonologist ordered another one this January. His medical assistant called and I have enough bone loss in the femoral & hip areas that I have to take a pill now.

After I got off the phone, I told Brian. He asked an interesting question. Once you have bone loss, does it ever come back?

Second bad news came yesterday. My brain is already full of Leukoairioses that is causing problems with brain functions. Had a brain MRI and more has grown in the back of the brain.

I wish I could go out snowshoeing in the back fields, put on my Ipod and get lost from the world but I livwine in WI and our highs without the windchills are below 0. 

I miss my birides singing in the house. It is too quiet without them singing. 

Hopefully I can figure out a distraction.

Anyway, I know someone on here must know about osteoporisis and can tell me if once you have bone loss, if it is gone forever. Thanks.

SIROD's picture
SIROD
Posts: 2132
Joined: Jun 2010

I also had osteoporosis and then went on Fosamax and then Boniva.  My test, showed after being on it for 2 1/2 years almost to the line of normal range for ostopenia.

I developed uveitis and my eye specialist believes that there is a connection between uveitis and bisphosphonates.  I was told to stop the pills.  My bone mets are in the ribs, so I don't worry about breakage.

With all your problems, osteoporosis is the least of your problems.  I don't know anything about your brain problems.

It is 18 degrees outside today with a wind chill value of -3 and suppose to go down to -14.  I hate winter where once upon a time, this sort of weather didn't bother me.

Good luck to you.  Often hospitals have a place where people from out of state can stay at little cost.  Did you inquire from Mayo if they had such a place?

Best,

Doris

 

 

 

 

cinnamonsmile
Posts: 1049
Joined: Dec 2010

Thanks for the input and information. I appreciate it.I totally understand the brain problems. I have been dealing with it for years now.

I went to breastcancer.org and a gal there gave me the name of the hotel she likes and stays at. I need something close, and the Brentwood Inn & Suites on 4th is not that expensive, is connected to Mayo Clinic by a pedastrian underground walk way and is a few blocks away. When I made the reservation online, there was nothing about a discount for Mayo Patients, so I called. Them, the guy who answered told me yes, there is a discount, but the price he quoted me was the standard price I found online. Oh well. But like I said, it isn't too bad a price for 2 double bed room closer to Mayo.

KathiM's picture
KathiM
Posts: 7878
Joined: Aug 2005

Started Actonel after total hysterectomy included in surgery for bowel resection (-2.7T).  I am NOT compliant...and so, the treatment didn't help much...

 

Then I talked to my onc's nurse...she suggested ReClast....once a year infusion.  My first was last June.  It has taken all of symptoms away!!!!  I am up for another before they check to see if it worked...but my onc said many times that this 2-time infusion works wonders, and then is not needed anymore...the body somehow gets 'awakened' and starts bone regeration...

I'm sending big hugs for the brain issues, dearest....

Hugs, Kathi

cinnamonsmile
Posts: 1049
Joined: Dec 2010

Thanks. The brain issues are the LEAST of my worries right now. It is the fast growing, agressive Hypersensitivty Pneumonitis that is destroying my lungs that  I am most worried about. The crap on the brain is slow growing at least and can handle the slow (and I mean very slow) onset of of dementia and cognitive function. If they can't slow down or stop the HSP growth (which is why I am going to Mayo in MN), my time will be limited and I imagine terrible as I will lose more and more lung tissue.

New Flower
Posts: 3993
Joined: Aug 2009

Cinnamone

i am very sorry about your ongoing health issues and really hope Mayo visit will bring solutions for improving the situation.

i was diagnosed with osteoporosis 3 years ago in 2011.

there several additional FDA approved treatments, which have not been mentioned before:

Calcitonin-salmon , nasal spray 

Forteo - injections, self-given

prolia - injections, slow release, 1 every 6 months.

please seek a good endocrinologist for treatment and stabilizing your osteoporosis . Yes, prednisilone was a factor. I hope Mayo doctor will recommend something different and better for you.

good luck

cinnamonsmile
Posts: 1049
Joined: Dec 2010

I am on 5 mg of generic falsodex ( I think that is what its named) a day from the pulmonologist. Do you really think I should see an endocrinologist for osteoporosis? I am not sure what Medicare covers as far as meds for osteoporosis.

New Flower
Posts: 3993
Joined: Aug 2009

If  Medicare covers, and it should please ask for referral to a reputable endocrinologist. It may take long time to get it approved initially, still worth to try. Please do not stress out about it, as you need to focus on Mayo visit. do not forget mentioning to pulmonologist that you lost bone mass and have been recently diagnosed with osteoporosis . Physical therapy and exercises with elastic bend (resist hip) will help too. Medicare covers limited number of PT visits, however it still does. I know it is shocking to you getting another disease , WTF? right? We can get through, please believe me, just be careful, no figure skating and downhill sking.

We do know that there are things worse than osteoporosis, let's hope for the best

cinnamonsmile
Posts: 1049
Joined: Dec 2010

The pulmonologist is the one that ordered the bone density scan and put me on the 5 mg of allendronate (not sure if I spelled it right). He wanted to scan done with the long term prednisone use.

Osteoporosis only worries me slightly (I am clumsy and have taken a few  nasty falls in the past couple years).

I actually have been doing some excercises since October anyway. I had a wonderful PT who gave me some things to do.

I also took up snowshoeing this year. But usually when I am done snowshoeing, I need my friend Vicodin. But at u gotta do what you gotta do,right?

Thanks for all the tips and help.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network